MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHISEL MICRO VULCAN HOOK INTEGRATED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. CHISEL MICRO VULCAN HOOK INTEGRATED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209643
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a procedure, the vulcan hook chisel micro did not perform the function of coagulation and cutting.The controller was changed; however, the problem persisted.The procedure was completed using a competitor device.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, connection issue, or a component failure.If the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.

Brand Name
CHISEL MICRO VULCAN HOOK INTEGRATED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9789784
Report Number3003604053-2020-00010
Device Sequence Number19551790
Product Code GEI
UDI-Device Identifier03596010470485
UDI-Public03596010470485
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K003893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model Number7209643
Device Catalogue Number7209643
Device Lot Number4594728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR